Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 218, NWS Tallahassee, FL

July 20, 2006Bay County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 20, 2006, 4:01 PM CDT for Bay County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2006, 4:01 PM CDT (21:01 UTC)
Expired
Jul 20, 2006, 4:45 PM CDT
In force
44 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Bay County, FL

The radar

The Eglin Afb radar (KEVX), 46 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 12:50 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 20, 12:50 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
150 PM EDT THU JUL 20 2006

.SYNOPSIS...WITH THE MID LEVEL DRIER AIR AND THE E-NE LOW LEVEL
FLOW...THE CONVECTIVE ACTIVITY ALONG THE SEA BREEZE FRONT IS VERY
SLOW TO DEVELOP EARLY THIS AFTERNOON. HOWEVER...STILL EXPECT A FEW
STRONG STORMS LATER IN THE DAY AS SFC BASED CAPES EXCEED 2500
J/KG...AND WE GET SOME INVOLVEMENT FROM THE EAST COAST SEA BREEZE
FRONT. IF THE 06 UTC WORKSTATION WRF IS CORRECT...HOWEVER...IT WILL
REMAIN A DRY DAY OVER MUCH OF THE CWA.

&&

.SHORT TERM...THE DRIER AIR WHICH HAS ADVECTED INTO THE REGION ON
THE BACKSIDE OF THE UPPER LOW OFF OF THE CAROLINAS IS EXPECTED TO
STICK AROUND FOR ONE MORE DAY...BEFORE THE PROTECTING FINGER OF THE
UPPER LEVEL RIDGE OVER THE SOUTHEAST U.S. BREAKS DOWN AND
RETROGRADES. THIS WILL ALLOW AN AMPLIFYING SHORTWAVE TROF TO
DEVELOP...AND RETURN DEEP LAYER MOISTURE TO THE REGION FROM ALL
SIDES OVER THE WEEKEND. THE 1000-700 MB MEAN LAYER VECTOR WIND WILL
BECOME MORE FAVORABLE FOR THE SEA BREEZE AS WELL...AS IT TAKES ON A
SW COMPONENT ON SATURDAY AND SUNDAY AFTER ONE MORE DAY OF GENERALLY
EASTERLY FLOW ON FRIDAY.

&&

.LONG TERM...THE SURFACE LOW (WAVE) MOVES OFF THE SOUTHEAST COAST ON
MONDAY AS THE SHORTWAVE ENERGY EJECTS OUT TO THE EAST. UPPER TROUGH
LOOKS TO PROGRESS EAST AND DE-AMPLIFY RAPIDLY AFTER THE WEEKEND WITH
DEEP LYR RIDGING RE-ESTABLISHING ITSELF FROM THE EAST ACROSS FLORIDA
AND THE GULF OF MEXICO AND SHIFTING NWD DURING THE FIRST HALF OF
NEXT WEEK. FOR THE REMAINDER OF THE PERIOD...CONVECTIVE INITIATION
MAINLY RESULTING FROM TYPICAL AFTERNOON SEA BREEZE DEVELOPMENT.
TEMPERATURES WILL BE NEAR SEASONABLE LEVELS.

&&

.MARINE...WINDS WILL GRADUALLY VEER AROUND TO SW...AND COULD SEE
SOME TIGHTENING OF THE PRESSURE GRADIENT BY SUNDAY RESULTING IN 10
TO 15 KT WINDS.

&&

.FIRE WX...NO CONCERNS FOR THE NEXT SEVERAL DAYS.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE REST OF TODAY.
ISOLATED TSTMS WILL DEVELOP THIS AFTERNOON, BUT PROBABILITIES REMAIN
LOW ENOUGH TO REMOVE THE VCTS FROM ALL TAF SITES. OVERNIGHT,
EXPECTING MAINLY VFR CONDITIONS, WITH TEMPORARY MVFR VSBYS IN THE
MORNING DUE TO PATCHY FOG EVERYWHERE EXCEPT PFN. EXPECTING SIMILAR
CONDITIONS TOMORROW WITH PREVAILING VFR CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   72  96  74  93 / 20  30  20  40
PANAMA CITY   77  94  78  91 / 20  20  20  40
DOTHAN        73  97  75  93 / 10  20  20  40
ALBANY        73  97  75  94 / 10  20  20  40
VALDOSTA      71  95  73  93 / 10  30  20  40
CROSS CITY    72  94  73  90 / 20  40  20  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...BARRY
PUBLIC/MARINE...GOULD
LONG TERM...BLOCK
Hazardous weather outlook, Jul 20, 4:35 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 AM EDT THU JUL 20 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-210945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
435 AM CDT THU JUL 20 2006 /535 AM EDT THU JUL 20 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...THE FLORIDA BIG BEND...EASTERN
FLORIDA PANHANDLE...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND
ADJACENT COASTAL WATERS OF THE GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
WITH HIGH PRESSURE CONTINUING TO SIT OVER THE TRI-STATE AREA...
EXPECT ANOTHER HOT DAY WITH AFTERNOON TEMPERATURES RISING TO THE MID
TO UPPER 90S...WITH HEAT INDICES UP TO 105 DEGREES. BE SURE TO STAY
WELL HYDRATED WHEN PERFORMING ANY OUTDOOR ACTIVITIES. SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SEVERAL
STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH GUSTY WINDS AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
HOT AFTERNOON TEMPERATURES WILL CONTINUE ON FRIDAY ACROSS MUCH OF
THE REGION WITH HIGHS IN THE MID 90S BEFORE COOLING DOWN FOR
THE FIRST PART OF THE WEEKEND. AN APPROACHING STORM SYSTEM WILL
PROVIDE FOR A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY
AND ESPECIALLY ON SUNDAY BEFORE A RETURN TO TYPICAL SUMMER SEABREEZE
GENERATED STORMS ARE FORECAST MONDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED LATER
TODAY...EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR THE WEATHER
SHOULD ANY STORMS BECOME SEVERE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

24-BLOCK

In the hours before

Special weather statement, Jul 20, 2:49 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
349 PM EDT THU JUL 20 2006

ALZ065-202015-
COFFEE-
249 PM CDT THU JUL 20 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY...

* UNTIL 315 PM CDT

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW BROCKTON...OR 8 MILES NORTH OF
ENTERPRISE...MOVING SOUTHWEST AT 15 MPH.

THIS STORM WILL BE NEAR...
  NEW BROCKTON BY 300 PM CDT.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

14-MROCZKA
Special weather statement, Jul 20, 3:29 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM EDT THU JUL 20 2006

FLZ012>014-202115-
BAY-CALHOUN-GULF-
329 PM CDT THU JUL 20 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN
BAY...SOUTHERN CALHOUN AND NORTHERN GULF COUNTIES IN THE
FLORIDA PANHANDLE...

* UNTIL 415 PM CDT

AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM EAST CENTRAL BAY COUNTY TO
SOUTHERN CALHOUN COUNTY...MOVING SOUTHWEST AT 10 MPH.

DIME SIZE HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

14-MROCZKA

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.